Alert archive / Louisiana / Flash Flood Warnings in 2019

Flash Flood Warning 63, NWS Lake Charles, LA

July 14, 2019Newton County, Orange County, Texas; 8 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jul 14, 2019, 10:28 PM CDT for Newton County, Orange County, Texas; 8 parishes in Louisiana. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2019, 10:28 PM CDT (03:28 UTC)
Expired
Jul 15, 2019, 2:30 AM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Rapides Parish, LA, Newton County, TX, Orange County, TX

The radar

The Ft Polk radar (KPOE), 56 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 1:00 AM CDTFLASH FLOODGillis, LAHIGHWAY 171 BETWEEN GILLIS AND RAGLEY CLOSED DUE TO FLOODING. MOST ROADS IN THE AREA ARE FLOODED WITH PICTURES FROM THE PUBLIC INDICATING WATER OF KNEE DEEP IN SOME SPOTS.
Jul 15, 1:12 AM CDTFLASH FLOOD1 Sw Oberlin, LALA DOTD REPORTING HIGH WATER ON LA-1151 IN BOTH DIRECTIONS NEAR NEVILLE VIZENA RD.
Jul 15, 1:23 AM CDTFLASH FLOODMoss Bluff, LALA DOTD REPORTING WATER ON ROADWAY OVER US-171 BETWEEN MOSS BLUFF AND RAGLEY. ROAD IS CLOSED BETWEEN MILEPOST 5 AT LA 378 TO THE RAGLEY OVERPASS AT MILEPOST 21.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 152 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WGUS54 KLCH 150328
FFWLCH
LAC001-003-009-011-019-039-053-079-TXC351-361-150730-
/O.NEW.KLCH.FF.W.0063.190715T0328Z-190715T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1028 PM CDT Sun Jul 14 2019

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Southeastern Rapides Parish in central Louisiana...
  Northern Jefferson Davis Parish in southwestern Louisiana...
  Southeastern Beauregard Parish in southwestern Louisiana...
  Evangeline Parish in central Louisiana...
  Northwestern Acadia Parish in southwestern Louisiana...
  Central Calcasieu Parish in southwestern Louisiana...
  Southwestern Avoyelles Parish in central Louisiana...
  Allen Parish in southwestern Louisiana...
  Southwestern Newton County in southeastern Texas...
  Northeastern Orange County in southeastern Texas...

* Until 230 AM CDT.

* At 1027 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar is indicating rainfall 
  amounts of four to seven inches has fallen across the warned area. 
  This band is moving to the northeast. Flash flooding is expected 
  to begin shortly.

* Some locations that will experience flooding include...
  Lake Charles, Sulphur, Oakdale, Ville Platte, Marksville, Westlake,
  Bunkie, Mamou, Vinton, Kinder, Basile, Oberlin, Glenmora, Elton,
  Cheneyville, Elizabeth, Turkey Creek, Fenton, Reeves and Moss
  Bluff.

Additional rainfall amounts of three to five inches will be possible 
in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3122 9214 3104 9202 3085 9215 3085 9221
      3079 9221 3078 9219 3071 9224 3040 9260
      3020 9320 3016 9384 3029 9390 3041 9360
      3065 9310 3079 9290 3119 9246

$$

K. Kuyper
1 follow-up statement
299 
WGUS74 KLCH 150553
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1253 AM CDT Mon Jul 15 2019

LAC001-003-009-011-019-039-053-079-TXC351-361-150730-
/O.CON.KLCH.FF.W.0063.000000T0000Z-190715T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rapides LA-Jefferson Davis LA-Beauregard LA-Evangeline LA-Acadia LA-
Calcasieu LA-Avoyelles LA-Allen LA-Newton TX-Orange TX-
1253 AM CDT Mon Jul 15 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
SOUTHEASTERN RAPIDES...NORTHERN JEFFERSON DAVIS...SOUTHEASTERN
BEAUREGARD...EVANGELINE...NORTHWESTERN ACADIA...CENTRAL CALCASIEU...
SOUTHWESTERN AVOYELLES AND ALLEN PARISHES...SOUTHWESTERN NEWTON AND
NORTHEASTERN ORANGE COUNTIES...

At 1249 AM CDT, emergency management reported flash flooding in 
Calcasieu and Allen Parishes. Four to twelve inches of rain has 
occurred from Deweyville in Southeast Texas to Cheneyville in Central 
Louisiana. Flash flooding is already occurring.

Some locations that will experience flooding include...
Lake Charles, Sulphur, Oakdale, Ville Platte, Marksville, Westlake,
Bunkie, Mamou, Vinton, Kinder, Basile, Oberlin, Glenmora, Elton,
Cheneyville, Elizabeth, Turkey Creek, Fenton, Reeves and Moss Bluff.

Some locations in the warned area may receive an additional rainfall 
amounts of 2 to 4 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3122 9214 3104 9202 3085 9215 3085 9221
      3079 9221 3078 9219 3071 9224 3040 9260
      3020 9320 3016 9384 3029 9390 3041 9360
      3065 9310 3079 9290 3119 9246

$$

Tingler

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:33 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 14, 6:33 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
633 PM CDT Sun Jul 14 2019

.AVIATION...

Mainly MVFR conditions will prevail across the region through this
evening and overnight as rain bands associated with Barry continue
to rotate through the region. KARA/KLCH/KLFT will have the
greatest potential for heavier rain and TEMPO IFR/LIFR conditions
mainly through 04Z. Conditions are expected to gradually improve
through the day tomorrow as Barry continues to lift away from the
region. However, chances for showers will continue through the
day.

&&

.PREV DISCUSSION... /issued 434 PM CDT Sun Jul 14 2019/

DISCUSSION...
Center of Tropical Depression Barry near Shreveport this
afternoon, and expected to continue northward this evening.
Despite this, most of the coastal waters and some inland areas
have experience tropical storm force gusts within the rainbands of
this system. This is partially due to the increased pressure
gradient with the exiting Barry and building high pressure ridging
westward over the Gulf. Until then, will continue the Small Craft
Advisory over the coastal waters through 1 AM, with the outer
waters through 7 am mainly due to residual high seas.

Rainbands spiraling off the Gulf into Barry will continue the
flash flood threat through Monday afternoon. General consensus
shows continued training over SC LA this evening, with additional
bands/convergent zones setting up overnight along and south of
the I-10 corridor to the coast. Flash flood watch continues, and
extended through 4 PM Monday for all LA parishes, and Jefferson/Orange
in SE TX. For the I-10 corridor to the coast, 1 to 3 inches in a
short time period. Additional rainfall amounts of 3 to 6 inches
with isolated storm totals of 10-15 inches. For SE TX/C LA, expect
locally heavy rains of 1 to 2 inches in a short time period.
Additional rainfall amounts of 2 to 4 inches with isolated storm
totals of 5 to 10 inches.

Coastal flood warning continues for Vermilion, Iberia, St. Mary
parishes. Expect 2 to 4 feet above ground level this afternoon
will continue to gradually subside through the as winds relax.
However residual flooding will remain through much of the evening.

Coastal flood advisory continues for Cameron and Calcasieu parishes.
Expect 1 to 3 feet above ground level will continue to develop as
water moves up the ship channel and Calcasieu Lake in Cameron and
Calcasieu Parishes. In addition water levels in eastern Cameron
Parish will continue to rise as water moves through the lower
Mermentau Basin from Vermilion Parish.

For the rest of the forecast, lowering chances of precipitation
will be mainly confined to the usual afternoon showers and
thunderstorms for Tuesday through Friday afternoon, with warming
temperatures and heat index values.

DML

MARINE...
Barry weakens to a tropical depression near Shreveport Louisiana
and will continue to weaken further this evening and overnight.
Despite being well inland, strong and gusty winds persist over
the coastal waters within the shower and thunderstorms. Small
Craft Advisory continues for all of the coastal waters this
evening, and the 20 to 60 nautical mile zones through daybreak
Monday. Winds and seas will continue to subside as surface high
pressure ridge resumes its grip over the region.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  85  73  89 /  90  80  30  30
LCH  76  87  78  89 /  90  90  40  30
LFT  75  86  76  88 /  90  90  30  30
BPT  77  87  78  89 /  90  90  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday afternoon for LAZ027>033-
     041>045-052>055-073-074.

     Coastal Flood Advisory until 1 AM CDT Monday for LAZ041-073-074.

     Wind Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
     052>055-073-074.

     Coastal Flood Warning until 1 AM CDT Monday for LAZ052>054.

TX...Flash Flood Watch through Monday afternoon for TXZ215-216.

     Wind Advisory until 7 PM CDT this evening for TXZ215-216.

GM...Small Craft Advisory until 7 AM CDT Monday for GMZ470-472-475.

     Small Craft Advisory until 1 AM CDT Monday for GMZ430-432-435-
     450-452-455.

&&

AVIATION...26
Hazardous weather outlook, Jul 14, 5:37 AM CDT, 16 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
537 AM CDT Sun Jul 14 2019

TXZ180-201-215-216-259>262-151045-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
537 AM CDT Sun Jul 14 2019

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and Tonight.

Occasional showers and isolated thunderstorms will be possible as
rainbands trailing behind Barry move through the region. Gusty winds
and heavy rainfall could accompany some of the stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ052>054-151045-
Vermilion-Iberia-St. Mary-
537 AM CDT Sun Jul 14 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ027>033-041>045-073-151045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
West Cameron-
537 AM CDT Sun Jul 14 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ055-074-151045-
Lower St. Martin-East Cameron-
537 AM CDT Sun Jul 14 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ432-435-452-455-472-475-151045-
Calcasieu Lake-Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
537 AM CDT Sun Jul 14 2019

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ430-450-470-151045-
Sabine Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
537 AM CDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Exercise caution conditions will be possible on Monday, with winds
and seas expected to diminish through the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jul 14, 8:01 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
801 PM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLASH FLOOD      4 SSE CENTRAL GARDENS   29.94N 93.98W
07/14/2019                   JEFFERSON          TX   PUBLIC

            PUBLIC REPORTED STREET FLOODING IN PORT ARTHUR.

&&

TWH
Local storm report, Jul 14, 8:40 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
840 PM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     STORM SURGE      5 NW AVERY ISLAND       29.95N 91.98W
07/13/2019  U0.00 FT         IBERIA             LA   PUBLIC

            STREETS AND YARDS FLOODED.

0600 PM     STORM SURGE      4 NE AVERY ISLAND       29.94N 91.86W
07/13/2019  U0.00 FT         IBERIA             LA   PUBLIC

            FLOODED STREETS. WATER HALF WAY COVERING TRUCK TIRES.

0145 AM     TROPICAL STORM   PATTERSON               29.69N 91.31W
07/14/2019                   ST. MARY           LA   BROADCAST MEDIA

            DOWNED TREE DAMAGED TRAILER HOME.

0709 AM     TROPICAL STORM   ESE KAPLAN              30.00N 92.28W
07/14/2019                   VERMILION          LA   PUBLIC

            WOOD FENCE DOWN IN FLOODED YARD.

0800 AM     TROPICAL STORM   1 S ST. MARTINVILLE     30.11N 91.83W
07/14/2019                   ST. MARTIN         LA   BROADCAST MEDIA

            LARGE TREE LIMBS DOWN AND TRAMPOLINE BLOWN ACROSS THE
            YARD.

1200 PM     FLASH FLOOD      ERATH                   29.96N 92.04W
07/14/2019                   VERMILION          LA   BROADCAST MEDIA

            FLOODED ROADS IN RES. AREA REACHING ONTO FRONT PORCHES.

1200 PM     FLASH FLOOD      1 ENE YOUNGSVILLE       30.11N 91.98W
07/14/2019                   LAFAYETTE          LA   BROADCAST MEDIA

            4IN OF WATER INSIDE FLOODED HOME.

0200 PM     FLASH FLOOD      4 ENE ABBEVILLE         29.99N 92.06W
07/14/2019                   VERMILION          LA   PUBLIC

            WATER ON THE ROADS.

0200 PM     FLASH FLOOD      1 SW FRANKLIN           29.79N 91.53W
07/14/2019                   ST. MARY           LA   PUBLIC

            MODERATE FLOODING IN MANY YARDS IN THE AREA.

&&

CASTIGGER
Local storm report, Jul 14, 9:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
927 PM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     FLASH FLOOD      4 SSW ALLEN PARISH AIRP 30.70N 92.73W
07/14/2019                   ALLEN              LA   BROADCAST MEDIA

            BROADCAST METEOROLOGIST RELAYED REPORTS OF FLOODING ON
            HWY 165 BETWEEN OBERLIN AND OAKDALE.

&&

TWH
Special weather statement, Jul 14, 10:06 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1006 PM CDT Sun Jul 14 2019

LAZ045-053-055-150400-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-
1006 PM CDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IBERIA AND CENTRAL ST.
MARTIN PARISHES UNTIL 1100 PM CDT...

At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Lake Fausse Pointe, or 12 miles northeast of
Jeanerette, moving north at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Jeanerette, Lydia, Lake Fausse Pointe and Weeks Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2987 9140 2996 9147 2995 9162 2984 9172
      2974 9187 2980 9185 2978 9183 2979 9182
      2982 9182 2983 9184 3030 9162 3024 9157
      3023 9147 3020 9149 3019 9147 3010 9146
      3010 9139 3006 9137 3006 9130
TIME...MOT...LOC 0305Z 192DEG 22KT 3002 9150

K. Kuyper
Special weather statement, Jul 14, 10:11 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1011 PM CDT Sun Jul 14 2019

LAZ053-054-150400-
Iberia LA-St. Mary LA-
1011 PM CDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA AND
NORTHWESTERN ST. MARY PARISHES UNTIL 1100 PM CDT...

At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baldwin, or near Franklin, moving north at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Franklin, Jeanerette, Cypremort Point, Baldwin, Sorrel, Cote Blanche
Island, Glencoe and Charenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2977 9148 2962 9154 2964 9157 2963 9159
      2964 9164 2965 9163 2965 9164 2975 9162
      2975 9160 2976 9162 2974 9163 2975 9175
      2973 9185 2976 9187 2986 9170 2995 9163
      2996 9147 2995 9147 2988 9140
TIME...MOT...LOC 0311Z 190DEG 15KT 2985 9156

K. Kuyper
Local storm report, Jul 14, 10:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1020 PM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      OAKDALE                 30.82N 92.66W
07/14/2019                   ALLEN              LA   PUBLIC

            PUBLIC POSTED VIDEO OF FLASH FLOODING IN OAKDALE.

&&

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:28 PM CDTFlash Flood WarningLCHOrange3 hr
Jul 14, 11:51 PM CDTCoastal Flood AdvisoryLCH28 hr
Jul 15, 12:47 PM CDTAreal Flood AdvisoryLCHHardin, Jasper, Newton, Tyler118 min
Jul 15, 2:40 PM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler2 hr
Jul 15, 3:44 PM CDTRiver Flood WarningLCHNewton, Orange21 days
Jul 14, 7:24 PM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion36 min
Jul 14, 9:50 PM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary3 hr
Jul 14, 10:06 PM CDTSpecial Weather StatementLCHSaint Martin54 min
Jul 14, 10:11 PM CDTSpecial Weather StatementLCHSt. Mary49 min
Jul 14, 10:56 PM CDTSpecial Weather StatementLCHCalcasieu64 min
Jul 14, 11:03 PM CDTSpecial Weather StatementLCHSt. Mary42 min
Jul 14, 11:13 PM CDTSpecial Weather StatementLCHEvangeline47 min
Jul 14, 11:48 PM CDTRiver Flood WarningLCHAllen3 days
Jul 14, 11:48 PM CDTRiver Flood WarningLCHAllen, Jefferson Davis4 days
Jul 14, 11:53 PM CDTSpecial Weather StatementLCHAllen, Calcasieu67 min
Jul 15, 12:18 AM CDTFlash Flood Warning EmergencyLCHBeauregard, Calcasieu3 hr
Jul 15, 1:58 AM CDTSpecial Weather StatementLCHAllen47 min
Jul 15, 2:21 AM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis8 hr
Jul 15, 2:26 AM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry4 hr
Jul 15, 5:37 AM CDTTornado WarningLCHAvoyelles23 min
Jul 15, 6:06 AM CDTSpecial Weather StatementLCHAvoyelles54 min
Jul 15, 6:13 AM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry4 hr
Jul 15, 7:26 AM CDTAreal Flood AdvisoryLCHAcadia, Jefferson Davis, Saint Landry2 hr
Jul 15, 10:14 AM CDTFlash Flood WarningLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 3 more5 hr
Jul 15, 10:40 AM CDTRiver Flood WarningLCHCalcasieu5 days
Jul 15, 10:40 AM CDTRiver Flood WarningLCHCalcasieu21 days
Jul 15, 2:52 PM CDTAreal Flood WarningLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 2 more6 hr
Jul 15, 3:44 PM CDTRiver Flood WarningLCHAllen72 hr
Jul 15, 4:51 PM CDTSpecial Weather StatementLCHAllen54 min

Nearby

Flash Flood Warnings in Louisiana, 2019Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.